Alert archive / Connecticut / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 95, NWS New York, NY

July 21, 2006Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jul 21, 2006, 4:59 PM EDT for Naugatuck Valley Planning Region, Connecticut. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2006, 4:59 PM EDT (20:59 UTC)
Expired
Jul 21, 2006, 5:45 PM EDT
In force
46 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

County Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 79 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2006-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2006-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
173 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 212059
SVROKX
CTC009-212145-
/O.NEW.KOKX.SV.W.0095.060721T2059Z-060721T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
459 PM EDT FRI JUL 21 2006

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 545 PM EDT...

* AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SOUTHBURY...OR ABOUT NEAR NEWTOWN...AND MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WATERBURY AND WOLCOTT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4160 7294 4143 7320 4144 7326 4149 7333
      4150 7333 4152 7317 4155 7315 4156 7311
      4161 7305 4160 7303 4164 7299

$$

GOODMAN
2 follow-up statements
000 
WWUS51 KOKX 212122
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
522 PM EDT FRI JUL 21 2006

CTC009-212145-
/O.CON.KOKX.SV.W.0095.000000T0000Z-060721T2145Z/
NEW HAVEN CT-
522 PM EDT FRI JUL 21 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTH CENTRAL NEW HAVEN COUNTY...

AT 520 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WATERBURY...MOVING
NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOLCOTT.

LAT...LON 4160 7294 4151 7309 4152 7317 4155 7315
      4164 7302 4165 7293

$$

GOODMAN
000 
WWUS51 KOKX 212143
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
542 PM EDT FRI JUL 21 2006

CTC009-212200-
/O.EXP.KOKX.SV.W.0095.000000T0000Z-060721T2145Z/
NEW HAVEN CT-
542 PM EDT FRI JUL 21 2006

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHERN NEW HAVEN 
COUNTY EXPIRES AT 545 PM EDT...

THE THUNDERSTORM WHICH PROMPTED THE WARNING IS MOVING INTO HARTFORD 
COUNTY...AND WILL STILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 45 
MPH AND SMALL HAIL THROUGH 6 PM. 

LAT...LON 4160 7294 4151 7309 4152 7317 4155 7315
      4164 7302 4165 7293

$$

GOODMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:42 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 21, 3:42 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
342 PM EDT FRI JUL 21 2006

.NEAR TERM (TONIGHT)...
UPPER TROUGH NEARLY STATIONARY WITH LARGE RIDGE REMAINING STATIONARY
OUT WEST.

WITH COLD FRONT SLOWLY MAKING ITS WAY TOWARD AREA FROM THE NORTH AND
WEST...EXPECT DAYTIME HEATING AND INSTABILITY TSTMS TO SLOWLY
DIMINISH IN COVERAGE LATER THIS EVENING. VERY WARM AND HUMID AIRMASS
IN PLACE...BUT FOCUSING MECHANISM HARD TO FIND LATER TONIGHT. COULD
BE SOME LOCALIZED URBAN TYPE FLOODING CONCERNS THIS EVENING. MOS
POPS DO DROP DOWN TO LOW CHC AFTER MIDNIGHT...AND WILL HAVE GRIDS
REFLECT THIS.

MOS TEMPS QUITE CLOSE IN THIS STAGNANT AIRMASS AND WILL BE
FOLLOWED.

&&

.SHORT TERM (SATURDAY THROUGH MONDAY)...
WESTERN RIDGE SLOWLY FLATTENS THIS TIME FRAME...AND EASTERN TROUGH
DOES THE SAME AS WESTERLIES PUSH NORTHWARD. AT THE SURFACE...LOW
PRESSURE RIDES ALONG FRONT...AND LOW CHANCE POPS INCREASE TO
LIKELY/CAT LATE IN THE DAY SATURDAY AND SATURDAY NIGHT. RIGHT
NOW...MODELS DIFFER A BIT ON LOW PRESSURE TRACK AND SPEED. MAIN
DIFFERENCE CONCERNS THE TIMING AND TRACK OF LOW ALONG THE FRONTAL
BOUNDARY FROM THE OH VALLEY TO NEW ENG. PER HPC ANALYSIS...THE GFS
IS FASTER AND NW OF THE 12Z NAM AND 00Z ECMWF. TRENDS FAVOR THE
FASTER AND MORE EASTERLY TRACK WHICH IS CLOSE TO UKMET AND CAN.
EITHER WAY...LOOKING AT INCREASING POPS SATURDAY...THEN SOME DRYING
LATER SATURDAY NIGHT AND SUNDAY AS LOW PASSES TO THE NORTH THEN EAST.

RIDGE NOSES IN SUNDAY NIGHT AND MONDAY...AND WILL KEEP FORECAST
DRY.

AGAIN...MODEL BLEND ACCEPTED FOR TEMPS THIS TIME FRAME AS THEY ARE
VERY CLOSE.

&&

.LONG TERM (MONDAY NIGHT THROUGH FRIDAY)...
MONDAY NIGHT INTO TUESDAY MORNING APPEAR TO BE DRY AS HIGH PRESSURE
REMAINS OVER THE REGION. BY TUESDAY AFTERNOON HIGH PRESSURE MOVES
AWAY AND A COLD FRONT APPROACHES THE REGION. FOR NOW...HAVE GONE
SLIGHT CHANCE POPS FOR TUES AFTERNOON AND TUES NIGHT. THE THREAT OF
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE END OF THE
EXTENDED PERIOD AS A COLD FRONT REMAINS NEAR THE REGION. HIGH
TEMPERATURES WILL BE NEAR NORMAL AS HIGHS CLIMB INTO THE MIDDLE 80S
AND LOWS DROP TO NEAR 70 AT NIGHT.
&&

.AVIATION...
VFR/MVFR CONDITIONS EXPECTED FOR THE TAF PERIOD. SCATTERED SHOWERS
AND THUNDERSTORMS WILL MOVE ACROSS TERMINALS THIS AFTERNOON AND
EVENING RESULTING IN SOME TAF TO DROP DOWN TO MVFR AND POSSIBLY EVEN
TO IFR FOR A BRIEF PERIOD. ANY THUNDERSTORMS THAT DEVELOP WILL BE
CAPABLE OF HEAVY DOWNPOURS AND LIGHTNING. THESE SHOWERS AND
THUNDERSTORMS ARE COURTESY OF A COLD FRONT THAT WILL SLIDE OVER THE
REGION AND EVENTUALLY STALL JUST SOUTH OF AREA OVERNIGHT. AS THE
FRONT STALLS...A WAVE OF LOW PRESSURE WILL SLIDE NORTHWARD ALONG THE
FRONT PROVIDING TERMINALS WITH RAINFALL...LOCALLY HEAVY AT
TIMES...DURING THE DAY ON SATURDAY. CIGS AND VSBYS MAY DROP TO MVFR
OR EVEN IFR IN SOME OF THE HEAVIER SHOWERS TOMORROW.

&&

.MARINE...
A COLD FRONT APPROACHING FROM THE WEST WILL STALL OUT JUST W OF THE
WATERS TONIGHT AND REMAIN NEARLY STATIONARY THROUGH THE WEEKEND. AS
A RESULT...A PERSISTENT AND INCREASING SOUTHERLY FLOW WILL PREVAIL
AS WAVES OF LOW PRESSURE DEVELOP ALONG THE FRONT AND MOVE TO THE
NORTHEAST.

WILL KEEP SCA AS IS FOR OCEAN WATERS FROM FIRE ISLAND INLET
EAST...ALTHOUGH SEAS MAY TEETER BETWEEN 4 AND 5 FT TONIGHT BEFORE
THEY RISE ABOVE SCA LEVELS BY SAT MORNING. SCA WILL LIKELY BE NEEDED
FOR ALL OCEAN ZONES TOMORROW NIGHT FOR BOTH WINDS AND SEAS...BUT
THAT WILL BE PUT UP ON THE MID SHIFT. AS THE GRADIENT INCREASES ON
SAT...WINDS WILL ALSO INCREASE...AND LIKELY REACH SCA LEVELS SAT
NIGHT AND SUN. THE FRONT WILL FINALLY PUSH EAST OF THE AREA SUN
NIGHT...BUT SEAS WILL TAKE A BIT TO SUBSIDE FROM WEST TO EAST. WEAK
HIGH PRESSURE BUILDS IN BEHIND THE FRONT AND DOMINATES THROUGH TUE.
ANOTHER COLD FRONT A SFC TROUGH APPROACH FOR WED...ALTHOUGH
CONDITIONS ARE EXPECTED TO REMAIN BELOW SCA LEVELS.
&&

.HYDROLOGY...
PROXIMITY OF COLD FRONT AND ASSOCIATED WAVE WILL BRING POSSIBLE ONE
TO TWO INCHES OF RAINFALL TO SOME AREAS THROUGH SATURDAY NIGHT.
SUNDAY SHOULD BE DRIER. IN THE MEANTIME...LOCALIZED FLOODING WILL BE
POSSIBLE TONIGHT THROUGH SATURDAY NIGHT.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NJ...NONE.
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ350-353 FROM 4 AM SATURDAY TO
     2 AM SUNDAY.
&&
Hazardous weather outlook, Jul 21, 5:17 AM EDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...RESENT
NATIONAL WEATHER SERVICE UPTON NY
517 AM EDT FRI JUL 21 2006

CTZ005>012-NJZ002>006-011-NYZ067>081-220930-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
517 AM EDT FRI JUL 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BRING LOCALLY HEAVY RAINFALL TO THE
AREA THIS AFTERNOON AND TONIGHT...POSSIBLY RESULTING IN LOCALIZED
FLOODING. PLEASE REFER TO THE SPECIAL WEATHER STATEMENT FOR
FURTHER DETAILS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS WILL BRING LOCALLY HEAVY RAIN TO THE
AREA ON SATURDAY AND SATURDAY NIGHT...POSSIBLY RESULTING IN LOCALIZED
FLOODING. PLEASE REFER TO THE SPECIAL WEATHER STATEMENT FOR
FURTHER DETAILS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR POSSIBLE FLOODING REPORTS AND
RAINFALL TOTALS FROM THIS AFTERNOON THROUGH SUNDAY MORNING.

ANZ350-353-220930-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
517 AM EDT FRI JUL 21 2006

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 PM
EDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 6 PM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS RANGING FROM 3 TO 5 FT
IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. PLEASE REFER TO THE
COASTAL WATERS FORECAST FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SMALL CRAFT ADVISORY FOR SEAS RANGING FROM 4 TO 6 FT AND WIND
GUSTS RANGING FROM 25 TO 30 KT IS IN EFFECT FROM 4 AM SATURDAY TO
6 PM EDT SUNDAY. PLEASE REFER TO THE SPECIAL WEATHER STATEMENT FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ330-335-338-220930-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
517 AM EDT FRI JUL 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ355-220930-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
517 AM EDT FRI JUL 21 2006

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 PM
EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEASON RANGING FROM 3 TO 5 FT
IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. PLEASE REFER TO THE
COASTAL WATERS FORECAST FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MPS

In the hours before

Special weather statement, Jul 21, 12:44 PM EDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1244 PM EDT FRI JUL 21 2006

NYZ067-211745-
ORANGE-
1244 PM EDT FRI JUL 21 2006

...STROGN THUNDERSTORM ENTERING WESTERN ORANGE COUNTY...

AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PORT JERVIS...AND MOVING EAST AT 10 MPH.

THIS STORM WILL BE...
  NEAR PORT JERVIS BY 1250 PM.
  NEAR UNIONVILLE BY 125 PM.

SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS
STORM.

GOODMAN
Special weather statement, Jul 21, 12:44 PM EDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED HEADLINE
NATIONAL WEATHER SERVICE UPTON NY
1244 PM EDT FRI JUL 21 2006

NYZ067-211745-
ORANGE-
1244 PM EDT FRI JUL 21 2006

...STRONG THUNDERSTORM ENTERING WESTERN ORANGE COUNTY...

AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PORT JERVIS...AND MOVING EAST AT 10 MPH.

THIS STORM WILL BE...
  NEAR PORT JERVIS BY 1250 PM.
  NEAR UNIONVILLE BY 125 PM.

SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS
STORM.

GOODMAN
Special weather statement, Jul 21, 1:13 PM EDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
113 PM EDT FRI JUL 21 2006

NYZ075-076-211800-
KINGS (BROOKLYN)-QUEENS-
113 PM EDT FRI JUL 21 2006

...STRONG THUNDERSTORM DEVELOPING OVER BROOKLYN AND QUEENS...

AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORMS NEAR CROWN HEIGHTS...MOVING
NORTHEAST AT 10 MPH.

THIS STORM WILL BE...
  NEAR OZONE PARK BY 125 PM.
  NEAR ASTORIA BY 140 PM.
  NEAR JACKSON HEIGHTS BY 145 PM.
  NEAR FLUSHING BY 150 PM.
  NEAR LAGUARDIA AIRPORT BY 155 PM.

PEOPLE IN NORTHERN KINGS AND NORTHERN QUEENS COUNTIES...INCLUDING THE
CITIES OF CROWN HEIGHTS...CANARSIE...FLATBUSH...OZONE PARK...
ASTORIA...JACKSON HEIGHTS...TRIBOROUGH BRIDGE...JAMAICA...LAGUARDIA
AIRPORT AND FLUSHING...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...HEAVY RAIN...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED
WITH THIS STORM.

GOODMAN
Special weather statement, Jul 21, 2:27 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
227 PM EDT FRI JUL 21 2006

NYZ074-075-211930-
KINGS (BROOKLYN)-RICHMOND (STATEN IS.)-
227 PM EDT FRI JUL 21 2006

...STRONG THUNDERSTORM OVER STATEN ISLAND MOVING TOWARD BROOKLYN...

AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TODT HILL...AND MOVING NORTHEAST AT 10 MPH.

THIS STORM WILL BE...
  NEAR THE VERRAZANO NARROWS BRIDGE BY 245 PM.
  NEAR TOMPKINSVILLE BY 250 PM.
  NEAR BAY RIDGE BY 255 PM.
  NEAR FLATBUSH BY 315 PM.
  NEAR CROWN HEIGHTS BY 325 PM.

WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM.

GOODMAN
Special weather statement, Jul 21, 3:13 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
313 PM EDT FRI JUL 21 2006

NJZ003-NYZ069>071-212000-
BERGEN-NORTHERN WESTCHESTER-ROCKLAND-SOUTHERN WESTCHESTER-
313 PM EDT FRI JUL 21 2006

...STRONG THUNDERSTORM OVER NORTHEAST BERGEN...ROCKLAND AND
WESTCHESTER COUNTIES...

AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR TAPPAN...MOVING EAST AT 5 MPH.

THESE STORMS WILL BE...
  NEAR TAPPAN BY 320 PM.
  NEAR DOBBS FERRY BY 345 PM.

PEOPLE IN NORTHEASTERN BERGEN...SOUTHEASTERN ROCKLAND AND SOUTHERN
WESTCHESTER COUNTIES...INCLUDING THE CITIES OF PEARL RIVER...
TAPPAN...ORANGEBURG...DOBBS FERRY AND TARRYTOWN...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

GOODMAN
Special weather statement, Jul 21, 4:05 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
405 PM EDT FRI JUL 21 2006

CTZ005-009-NYZ070-212100-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-SOUTHERN FAIRFIELD-
405 PM EDT FRI JUL 21 2006

...STRONG THUNDERSTORMS OVER FAIRFIELD AND NORTHERN WESTCHESTER
COUNTIES...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A BROKEN LINE OF STRONG THUNDERSTORMS EXTENDING FROM YORKTOWN
HEIGHTS TO 5 MILES SOUTHWEST OF NEW CANAAN...OR ALONG A LINE
EXTENDING FROM MAHOPAC TO NEW CANAAN...AND MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THESE STORMS.

GOODMAN

Nearby

Severe Thunderstorm Warnings in Connecticut, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.